MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was inserted and then removed during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was inserted and then removed during the same procedure.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded monofocal intraocular lens (iol) was found to be cracked across the optic during implantation.The lens was fully inserted into the right eye and subsequently removed during the same procedure.A replacement lens from johnson & johnson with the same model and diopter (dib00, 11.0 d) was used.No vitrectomy, sutures, or medications outside of standard care were required.There was no delay in the procedure, although it was unknown whether unplanned incision enlargement occurred.There were no activities that the patient was unable to perform prior to surgery.The patient has fully recovered.The directions for use were followed.Through follow-up, the surgeon confirmed that the lens was inserted as it normally would be and believed that the crack may have been present before delivery.No patient injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: february 10, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device reveal that the handpiece was received with the plunger rod advanced.Viscoelastic residue was observed to be distributed throughout the cartridge.The cartridge tip was observed to be cracked and damaged; the cartridge was also damaged.No issues were identified with the lens module, device assembly, plunger rod, and plunger rod advancement.No lens was received for evaluation.The complaint issue was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specification.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24394454
Report Number3012236936-2026-000047
Device Sequence Number15598358
Product Code HQL
UDI-Device Identifier05050474731578
UDI-Public(01)05050474731578(17)280719
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American